Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 37, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 24, 2020, 1:00 PM CDT for Jackson County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2020, 1:00 PM CDT (18:00 UTC)
- Expired
- Jun 24, 2020, 1:30 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Jackson County, MS
The radar
The Mobile radar (KMOB), 35 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.3
The text
As transmitted.
618
WFUS54 KLIX 241800
TORLIX
MSC059-241830-
/O.NEW.KLIX.TO.W.0037.200624T1800Z-200624T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
100 PM CDT Wed Jun 24 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Central Jackson County in southern Mississippi...
* Until 130 PM CDT.
* At 100 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Vancleave, or near Escatawpa, moving northeast at
50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Helena around 105 PM CDT.
Big Point, Wade and Hurley around 115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3037 8869 3050 8883 3074 8859 3073 8845
3069 8841 3054 8840
TIME...MOT...LOC 1800Z 233DEG 44KT 3052 8864
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 24, 4:04 AM CDT, 8 hours 56 minutes earlier.
Area forecast discussion, Jun 24, 4:04 AM CDT, 8 hours 56 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 404 AM CDT Wed Jun 24 2020 .SHORT TERM... Deep tropical moisture, with PW values north of 2", continues to stream over the area this morning. And this does not look to stop through at least Thu. Taking a look at vectors, mass fields and the hodo, there is very good evidence that the environment is very supportive of training thunderstorms starting now thourgh roughly 11am today. Afterwards, these paramaters fall out of favor for this scenario and all activity becomes more progressive and transitory. A weak sfc low will set up today near the Houston area. Upper level disturbances will be connected with sfc variables provided by the weakness the sfc gives to keep sh/ts moving through the area into at least Thu. The sfc low will pull out Thu bringing rain chances a bit lower but definitely not shutting down the water works. Activity may simply take a bit longer to get started with daytime heating. Some of the stronger thunderstorms could cause some damaging straight line winds. As normal during tropical environments, waterspouts and a weak tornado will remain a possibility. But the main thing to look for is the potential for flooding rainfall. This is still expected to be localized and the most prominant thing would be streets and low lying areas that normally flood during heavy rainfall. Eventhough, each day will bring a chance of rain into next week. The activity may take longer to get started and allow a few areas to dry out each day. A slow progression to lower precip chances will occur into mid next week. && .AVIATION... Some sites are expected to have prevailing showers and tempo TS starting again during the pre 12z hour. All sites will eventually have these conditions at some point during the morning. This should be ongoing through the day once again. This activity will bring at least IFR conditions with a few LIFR possible as +TSRA move overhead. Outside the sh/ts VFR will be noted at each terminal but should not last long as the majority of the day will be -SHRA and TSRA at most terminals. A lull in activity once again overnight only to give way to more of these same conditions for Thu. && .MARINE... Onshore wind speeds will continue to fluctuate between around 10kt during the day and 15kt during the night. Nocturnal sh/ts numbers will continue to be high each night for the next few nights. Winds and seas will be higher in and around this activity. The evironment will remain conducive for waterspouts as well and some of these could be found in the nearshore waters and lakes mainly during the morning hours. && .PRELIMINARY POINT TEMPS/POPS... MCB 84 72 84 73 / 100 60 80 10 BTR 83 72 83 74 / 100 50 70 10 ASD 87 72 87 74 / 100 40 60 10 MSY 86 76 87 78 / 100 40 60 10 GPT 85 75 86 77 / 90 30 50 10 PQL 88 73 88 74 / 80 30 50 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Local storm report, Jun 24, 9:53 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
953 AM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM MARINE TSTM WIND 1 N NEW ORLEANS 29.98N 90.08W
06/24/2020 E0 MPH ORLEANS LA ASOS
LAKEFRONT AIRPORT ASOS HAD WINDS THAT GUSTED TO 44MPH.
0844 AM MARINE TSTM WIND 1 N NEW ORLEANS 29.98N 90.08W
06/24/2020 E0 MPH ORLEANS LA ASOS
LAKEFRONT AIRPORT HAD WIND GUSTS REPORTED AT 40 KNOTS.
&&
MEGANWILLocal storm report, Jun 24, 10:01 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1001 AM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM MARINE TSTM WIND LAKEFRONT AIRPORT 30.04N 90.03W
06/24/2020 M46.00 MPH ORLEANS LA ASOS
LAKEFRONT AIRPORT REPORTED A 46 MPH WIND GUST IN A
THUNDERSTORM.
&&
BWAGNERSpecial weather statement, Jun 24, 10:24 AM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1024 AM CDT Wed Jun 24 2020
LAZ060>062-064-241600-
Orleans-Upper St. Bernard-St. Charles-Upper Jefferson-
1024 AM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. BERNARD...
NORTHEASTERN ST. CHARLES...SOUTHWESTERN ORLEANS AND NORTHWESTERN
JEFFERSON PARISHES...
At 1024 AM CDT, a strong thunderstorm was located over Harahan, or
over Avondale, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
New Orleans, Chalmette, Avondale, Metairie, Marrero, Harvey, East New
Orleans, Timberlane, Belle Chasse, Jefferson, Gretna, Harahan,
Westwego, River Ridge, Ama, St. Rose, Elmwood, Terrytown, Meraux and
Bridge City.
LAT...LON 2979 9026 2995 9036 3003 9022 3002 9011
3003 9003 3006 9003 3004 9002 3007 8994
3011 8991 2994 8986 2989 8999 2990 9001
2988 9002
TIME...MOT...LOC 1524Z 239DEG 27KT 2993 9021Special weather statement, Jun 24, 12:06 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1206 PM CDT Wed Jun 24 2020
MSZ077-080>082-241800-
Jackson-Harrison-Hancock-Pearl River-
1206 PM CDT Wed Jun 24 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON...NORTHEASTERN
HANCOCK...WESTERN JACKSON AND EAST CENTRAL PEARL RIVER COUNTIES...
At 1206 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles east of Mcneil to near Waveland.
Movement was northeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Bay St. Louis, Waveland,
St. Martin, Diamondhead, Gautier, D'iberville, Latimer, Kiln, Lyman,
Shoreline Park, Saucier, Gulf Hills, Gulf Park Estates, Vancleave and
Gulfport Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3036 8883 3038 8885 3038 8878 3043 8885
3042 8901 3040 8886 3030 8927 3036 8928
3037 8935 3034 8938 3032 8932 3026 8939
3072 8957 3083 8934 3065 8934 3067 8889
3073 8888 3073 8879 3036 8864
TIME...MOT...LOC 1706Z 247DEG 27KT 3068 8949 3024 8931Special weather statement, Jun 24, 12:36 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1236 PM CDT Wed Jun 24 2020
MSZ081-082-241830-
Jackson-Harrison-
1236 PM CDT Wed Jun 24 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HARRISON
AND JACKSON COUNTIES...
At 1236 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of McHenry to near
Biloxi. Movement was northeast at 55 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Moss Point, St. Martin, Escatawpa,
Gautier, D'iberville, Wade, Latimer, Big Point, Helena, Gulf Hills,
Hurley, Vancleave, Gulf Park Estates and Hickory Hills.
LAT...LON 3036 8845 3032 8847 3034 8857 3037 8859
3034 8870 3038 8881 3036 8883 3038 8885
3037 8883 3043 8885 3042 8901 3040 8886
3039 8902 3068 8907 3067 8889 3073 8888
3074 8841 3036 8841
TIME...MOT...LOC 1736Z 242DEG 48KT 3066 8902 3039 8897Local storm report, Jun 24, 1:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
100 PM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM TSTM WND DMG 1 SW GULFPORT 30.37N 89.08W
06/24/2020 HARRISON MS EMERGENCY MNGR
REPORTS OF TREE LIMBS DOWN AND TRAFFIC LIGHT NOT WORKING
AT HWY 90 AND 15TH STREET. TIME ESTIMATED BY RADAR.
1230 PM TSTM WND DMG GULFPORT 30.39N 89.07W
06/24/2020 HARRISON MS BROADCAST MEDIA
REPORT OF A LIGHT POLE DOWN ON HWY 90 IN GULFPORT. TIME
ESTIMATED BY RADAR.
&&
BLThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:29 AM CDT | Tornado Warning | LIX | Pike, Walthall | 31 min |
| Jun 24, 5:57 AM CDT | Tornado Warning | LIX | Pike, Walthall | 33 min |
| Jun 24, 6:12 AM CDT | Tornado Warning | LIX | Amite, Pike | 33 min |
| Jun 24, 6:25 AM CDT | Tornado Warning | LIX | Walthall | 35 min |
| Jun 24, 6:44 AM CDT | Tornado Warning | LIX | Pike, Walthall | 31 min |
| Jun 24, 7:09 AM CDT | Tornado Warning | LIX | Walthall | 36 min |
| Jun 24, 7:56 AM CDT | Special Weather Statement | LIX | Pearl River | 49 min |
| Jun 24, 8:06 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 24 min |
| Jun 24, 8:38 AM CDT | Tornado Warning | LIX | Pearl River | 37 min |
| Jun 24, 8:58 AM CDT | Severe Thunderstorm Warning | LIX | Hancock | 32 min |
| Jun 24, 12:06 PM CDT | Special Weather Statement | LIX | Harrison | 54 min |
| Jun 24, 12:36 PM CDT | Special Weather Statement | LIX | Jackson | 54 min |
| Jun 24, 12:53 PM CDT | Tornado Warning | LIX | Jackson | 37 min |
| Jun 24, 1:03 PM CDT | Flash Flood Watch | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 29 hr |
Nearby
Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.